Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A fixed point theorem for $ (n-2)$-connected $ n$-polyhedra

Author: Roger Waggoner
Journal: Proc. Amer. Math. Soc. 33 (1972), 143-145
MSC: Primary 55C20
MathSciNet review: 0293622
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper is that, for $ n \geqq 4$, a finite $ (n - 2)$-connected polyhedron K of dimension n admits a fixed point free map if either $ {H_{n - 1}}(K;Q)$ or $ {H_n}(K;Q)$ is nonzero, where Q is the field of rational numbers. This result is obtained by first retracting K onto a subpolyhedron C of dimension n or $ n - 1$ which has no local separating points. It is then shown that C admits a map with Lefschetz number zero, and it follows from a theorem of Shi that C does not have the fixed point property. The proof involved may also be applied when K is a 3-dimensional simply connected polyhedron and the subpolyhedron C is also of dimension 3.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C20

Retrieve articles in all journals with MSC: 55C20

Additional Information

Keywords: Local separating point, mapping cylinder, retraction, fixed point property
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society